Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 57, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 1, 2009, 4:12 PM CDT for 8 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2009, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 1, 2009, 8:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:19 PM CDT | FLASH FLOOD | Lindale, TX | TWO COUNTY ROADS NEAR LINDALE CLOSED DUE TO FLOODING |
| Aug 1, 4:40 PM CDT | FLASH FLOOD | Tyler, TX | SOUTH OF THE LOOP ON HOLLYTREE AND GRANDE BLVD NEARLY A FOOT OF WATER ON THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1495 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 012112
FFWSHV
TXC073-183-203-365-401-423-459-499-020115-
/O.NEW.KSHV.FF.W.0057.090801T2112Z-090802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT SAT AUG 1 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF JACKSONVILLE...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
SOUTHERN UPSHUR COUNTY IN NORTHEAST TEXAS...
SOUTHERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MINEOLA...
* UNTIL 815 PM CDT
* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
WOODLAWN TO 8 MILES NORTHEAST OF HENDERSON...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MARSHALL TO 8 MILES NORTHEAST
OF HENDERSON...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINDEN...TATUM...PINEHILL...KARNACK...BECKVILLE...WASKOM...ELYSIAN
FIELDS AND DEBERRY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA AS SHOWERS AND THUNDERSTORMS TRAIN OVER THE SAME AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3269 9559 3274 9460 3269 9451 3269 9438
3276 9426 3270 9421 3273 9414 3269 9405
3200 9406 3197 9450 3192 9451 3185 9446
3185 9499 3193 9499 3190 9544 3199 9546
3205 9543 3215 9548 3236 9546 3245 9557
$$
061 follow-up statement
000
WGUS74 KSHV 012345
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT SAT AUG 1 2009
TXC459-499-012349-
/O.CAN.KSHV.FF.W.0057.000000T0000Z-090802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD TX-UPSHUR TX-
645 PM CDT SAT AUG 1 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UPSHUR AND WOOD
COUNTIES...
LAT...LON 3242 9499 3243 9470 3249 9449 3268 9405
3201 9406 3200 9407 3197 9451 3192 9451
3185 9446 3185 9499 3193 9499 3190 9543
3199 9546 3205 9543 3215 9548 3236 9546
3245 9556
$$
TXC073-183-203-365-401-423-020115-
/O.CON.KSHV.FF.W.0057.000000T0000Z-090802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON TX-SMITH TX-GREGG TX-RUSK TX-PANOLA TX-CHEROKEE TX-
645 PM CDT SAT AUG 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
CHEROKEE...PANOLA...RUSK...GREGG...SMITH AND HARRISON COUNTIES...
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAINFALL THAT WILL OCCUR OVER
AN AREA THAT HAS HAD PREVIOUS HEAVY RAINS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WASKOM TO TATUM...TYLER AND
WHITEHOUSE. THE SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE TO THE
EAST AT 30 MPH OVER THE SAME GENERAL LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES
ARE POSSIBLE IN THE WARNED AREA WHICH WILL PRODUCE HIGH WATER OVER
ROADS AND LOW WATER CROSSINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY AND ROAD AND BRIDGE SURFACES MAY BE WASHED OUT. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3242 9499 3243 9470 3249 9449 3268 9405
3201 9406 3200 9407 3197 9451 3192 9451
3185 9446 3185 9499 3193 9499 3190 9543
3199 9546 3205 9543 3215 9548 3236 9546
3245 9556
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:51 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 1, 3:51 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT SAT AUG 1 2009 .DISCUSSION... STRONG SHORT WAVE MOVING ACROSS THE CWA THIS AFTERNOON...TRIGGERING WIDESPREAD CONVECTION. THE CONVECTION WAS SINKING SLOWLY SOUTH BUT BECOMING ELONGATED WEST TO EAST...MAINLY IN THE I20 CORRIDOR. THINKING AS THE TROUGH PULLS OFF TO THE EAST THIS EVENING... AND SURFACE INSTABILITY DECREASES...INTENSITY AND COVERAGE SHOULD BEGIN TO DIMINISH. WILL NOT ISSUE A FLOOD WATCH BASED ON EXPECTED TREND...BUT LOCALIZED FLOODING POSSIBLE NEXT FEW HOURS DUE TO TRAINING STORMS. SEVERE WEATHER HAS BEEN MINIMAL...ONLY SOME LOCALIZED WIND DAMAGE TO MAINLY TREES AND POWER LINES. NOT EXPECTING ANY INCREASE IN STORM INTENSITY. BEYOND TONIGHT...FRONTAL BOUNDARY SHOULD STALL IN CWA NORTH OF I-20 SUNDAY... WITH ONLY MINOR DISTURBANCES IN NORTHWEST FLOW ALOFT. WILL KEEP SMALL CHANCES OF RAIN GOING...WITH HIGHEST POPS AND QPF ACROSS NORTH CENTRAL LOUISIANA. WILL CARRY ONLY A SLIGHT CHANCE SOUTH AND EAST FOR MONDAY...AS THE FRONTAL BOUNDARY WASHES OUT AND RIDGE BUILDS EAST INTO WEST TEXAS. AFTER MONDAY... TURNING QUITE WARM AND HUMID. ONLY EXPECTING SMALL CHANCES OF RAIN NORTHEAST THIRD OF AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT AS A COUPLE SHORT WAVES MOVE DOWN BACKSIDE OF RIDGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE FOUR STATE REGION THROUGH THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE SLIDES THROUGH THE REGION. CEILINGS AND VISIBILITIES WILL REMAIN VARIABLE AROUND CONVECTION. EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z SUNDAY MAKING WAY FOR VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS WILL PREVAIL THROUGH THE TERMINAL FORECAST PERIOD./05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 93 72 98 73 / 60 30 20 10 10 MLU 73 91 70 96 71 / 80 40 20 20 10 DEQ 69 93 67 97 70 / 40 20 10 10 10 TXK 71 93 71 97 72 / 50 20 10 10 10 ELD 71 91 70 97 70 / 80 30 10 20 10 TYR 74 94 73 98 74 / 30 20 20 10 10 GGG 73 93 71 98 74 / 40 20 20 10 10 LFK 75 95 75 98 74 / 40 40 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Aug 1, 11:58 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT AUG 1 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY. LAZ017>022-TXZ152-153-165>167-021700- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1158 AM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING. SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.
In the hours before
Special weather statement, Aug 1, 11:22 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT SAT AUG 1 2009
TXZ108-124-011715-
FRANKLIN-WOOD-
1122 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN AND
WINNSBORO...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST
AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Aug 1, 12:06 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLASH FLOOD 3 W WINNSBORO 32.96N 95.34W
08/01/2009 WOOD TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS COUNTY ROAD 4250 BEING CLOSED DUE
TO FLOODING.
&&
LKEYSLocal storm report, Aug 1, 12:08 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD MOUNT VERNON 33.17N 95.22W
08/01/2009 FRANKLIN TX LAW ENFORCEMENT
WATER BEGINNING TO COVER MULTIPLE ROADS THOUGHOUT THE
CITY.
&&
LKEYSLocal storm report, Aug 1, 2:25 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG UNCERTAIN 32.71N 94.12W
08/01/2009 HARRISON TX LAW ENFORCEMENT
TREES AND POWERLINES DOWNED ON BLAIRS LANDING RD. AND ON
CYPRESS VILLAGE RD.
0130 PM TSTM WND DMG MOORINGSPORT 32.68N 93.96W
08/01/2009 CADDO LA LAW ENFORCEMENT
TREES AND POWERLINES DOWNED AT HEREFORD RD. AND CADDO
LAKE RD.
0135 PM TSTM WND DMG 2 NNE BENTON 32.72N 93.73W
08/01/2009 BOSSIER LA LAW ENFORCEMENT
TREE DOWNED ON 162 NEAR BOAT LAUNCH
&&
12Local storm report, Aug 1, 2:49 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 7 E MARSHALL 32.54N 94.23W
08/01/2009 HARRISON TX LAW ENFORCEMENT
WATER SIX INCHES DEEP IN SPOTS ON US HWY 80 BETWEEN
MARSHALL AND WASKOM
&&
12Local storm report, Aug 1, 3:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 12 N HAUGHTON 32.70N 93.51W
08/01/2009 BOSSIER LA LAW ENFORCEMENT
TREE DOWNED AT BODCAU DAM RD. AND HWY 157
0210 PM TSTM WND DMG 3 N HAUGHTON 32.57N 93.51W
08/01/2009 BOSSIER LA LAW ENFORCEMENT
TREE DOWNED AT THE FILLMORE CEMETARY ON HWY 157
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:32 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus | 4 hr |
| Aug 1, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 41 min |
| Aug 1, 1:50 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.